MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE

APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE
Model Number A4E05
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thrombectomy.Incident description: "please see report (b)(6) with picture." "when medical staff tried to remove thrombus, the balloon was ruptured.The medical staff elected to remove the python catheter from the patient's vessel and use competitor's catheter for the surgery.This event didn't effect the patient." type of intervention: unknown.Patient status: this event didn't effect the patient.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the balloon had ruptured.There was no evidence of balloon fragmentation.Based on the condition of the returned unit and the description of the event, it is likely that balloon breakage occurred due to adverse conditions within the vessel.The instructions for use (ifu) states "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
A4E05, PYTHON 11MM-40CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7087298
Report Number2027111-2017-02145
Device Sequence Number1450830
Product Code DXE
UDI-Device Identifier00607915113445
UDI-Public(01)00607915113445(17)180102(30)01(10)1181977
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2018
Device Model NumberA4E05
Device Catalogue Number100624201
Device Lot Number1181977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2017
Supplement Date Received by Manufacturer12/03/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1